MAUDE Adverse Event Report: TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Model Number 405672
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the tray spn whit25g3.5 l/b-d/e blue drape bupivacaine anesthesia was ineffective during use, as the patient "did not get numb at all".The following information was provided by the initial reporter: "placed spinal with no indication of malplacement.There was no effect from bupivacaine.Patient did not get numb at all.We had to place another spinal.".
 
Additional Manufacturer Narrative
H.6.Investigation summary.A complaint history check was performed, and this is the first related complaint reported with the defect/condition of anesthesia ineffective for the lot.Additionally, a review of the device history record noted no manufacturing issues relating to the reported failure mode.A sample was not provided for evaluation.However, a picture confirming the lot number was provided and retained samples were reviewed and confirmed as visually acceptable.The investigation was not able to identify or confirm any manufacturing contribution to the reported failure mode.All indicators suggest the product contained a drug with acceptable potency.Previous corrective actions have already been implemented for ineffective anesthesia.In addition, the manufacturing stability program runs a single lot each year to ensure internal processes does not affect the product.Since no probable root cause was identified for this failure mode, the investigation was not able to identify any further corrective actions for this complaint.Based on the reported failure mode, a supplier quality notification was sent to the vendor to notify them of the reported failure mode (ineffective anesthesia).This complaint will be entered into the complaint management system and will be tracked and trended for future occurrences and captured through the quality data analysis (qda) process if any adverse trend is identified.
 
Event or Problem Description

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10228575
Report Number1625685-2020-00056
Device Sequence Number536459
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number405672
Device Catalogue Number405672
Device Lot Number0001351300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date10/01/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;